MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER
Model Number 1012455-20
Medical Device Problem Codes Deflation Problem (1149); Off-Label Use (1494)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not returning.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat the renal artery.A 5x20mm nc trek balloon dilatation catheter (bdc) completely failed to deflate, so a non-abbott needle device was introduced to puncture and deflate the balloon.Then the balloon was removed.There were no adverse patient sequelae and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
H6: device code 1494-incorrect anatomy.The complaint device was not returned for analysis.A review of manufacturing records could not be conducted because the lot number was not provided.It was reported that the device was used in a renal artery procedure.It should be noted coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu) states: the nc trek rx coronary dilatation catheter is indicated for: a) balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion b) balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction c) balloon dilatation of a stent after implantation (balloon models 2.00 mm - 5.00 mm only).In this case, it is unknown if the reported ifu violation caused or contributed to the reported complaint.Further investigation determined the reported deflation problem is a product quality issue.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performances of these devices.

Brand Name
NC TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9642397
Report Number2024168-2020-00967
Device Sequence Number2413893
Product Code LOX
UDI-Device Identifier08717648152160
UDI-Public08717648152160
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012455-20
Device Catalogue Number1012455-20
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/10/2020
Supplement Date Received by Manufacturer02/19/2020
Initial Report FDA Received Date01/29/2020
Supplement Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROPUNCTURE NEEDLE; MICROPUNCTURE NEEDLE
Outcome Attributed to Adverse Event Required Intervention;